Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed green colored stool. Is this normal?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Tue, 22 Jan 2013 in Digestion and Bowels
Question: hi, i noticed after using the toilet, my stools are a greenish XXXXXXX colour, but I notice the toilet paper when I wipe is a yellow color. is this normal??
doctor
Answered by Dr. Srikanth Reddy 2 hours later
Hello,
Thanks for using health care magic.
The colour of the stools depend on various things like food ingested (high chlorophyll will lead to XXXXXXX stools), high vitamins, iron supplements etc. The yellow colour imparted to the stool is due to the bile salts released from the liver. If these salts are released in large amount and move unchanged across the intestine, then in that case the stools can appear XXXXXXX Now the coating is mostly on the outer surface and hence the stools appear XXXXXXX But when you clean it with toilet paper, its not the outer surface that you clean and obviously it will be yellow.
You need not worry unless you have pain in abdomen, fever, frothy stools or yellowish discoloration of skin.
You have also mentioned that you have depression and anxiety disorder. You will surely be more worried about trivial issues than is required to.
I am sure you are on proper treatment for the depression and anxiety.
Hope I am able to solve your query.
I will be happy to help you if you need any further clarifications.
If you are satisfied by the answer, you can close the query and rate it accordingly and provide a review if possible.
In future You can contact me directly on this link as well:
WWW.WWWW.WW
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Anxiety

doctor1 MD

Hello, I am 40, male, non-smoker, 6ft tall and weighing 194lbs. I ve been losing weight for the past 5 months. In March I went to my cardiologist to have my heart checked. Since then I am on Lisinopril 20mg to control my bloodpressure. All the tests were fine. At the time of my doctors visit I was weighing 230lbs. So I dropped around 36 pounds in 5 months. Is that normal? Also, it doesn t stop. I keep losing weight. I changed my diet a little bit, but nothing radical though. Less soft drinks and deep fried food, other than that I have decent lunch and dinner. I don t have any pain or loss of appetite. My bowel movement is normal and stool color is light-brown to brown. Could Lisinopril be the cause of my weight loss? Also, I have anxiety and get very nervous with the slidest pain. Could anxiety also be a cause? Your thoughts and comments are more than welcome. Many thanks Michael

doctor1 MD

hello doctor i am a 20 yr old male with high cpk levels i am haven exteme anxiety due to reading that it can be my heart the dr said im going to see a bone dr i guees for artherties im scared its not that and its something more serious.. am i ok i dont wana die

doctor1 MD

I have been having neck pain and it radiates into my back like a muscle soreness. Also it makes me feel heavy headed. I do have some sinus stuff and my ears pop like they would be stopped up. also im on mess for anxiety. Not sure which is causing the head problems. It seems worse if I look at something close then focus on something far... I was thinking maybe some kind of vertigo

doctor1 MD

I have been to my primary care physician and I have white coat syndrome. I monitor at home at its around 125/75 fluctuating just a little. I have been under a great deal of stress lately and it seems to spike every couple days and now since I am concerned about it the result of course is making it worse. I have had an anxiety disorder since my teens and now am in my late 40 s. I am started to walk on the treadmill again. This seems to help. My question I suppose is how dangerous are those spikes?

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?